Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 110, NWS Wichita, KS

May 22, 2014Greenwood County, Wilson County, Woodson County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 22, 2014, 4:26 PM CDT for Greenwood County, Wilson County, Woodson County, Kansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2014, 4:26 PM CDT (21:26 UTC)
Expired
May 22, 2014, 5:30 PM CDT
In force
64 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Greenwood County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 134 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 9.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2014-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2014-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-404 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

029 
WUUS53 KICT 222126
SVRICT
KSC073-205-207-222230-
/O.NEW.KICT.SV.W.0110.140522T2126Z-140522T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
426 PM CDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...
  NORTHWESTERN WILSON COUNTY IN SOUTHEAST KANSAS...
  SOUTHWESTERN WOODSON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 530 PM CDT

* AT 424 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FALL
  RIVER...AND MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  FALL RIVER AND COYVILLE.

THIS WARNING REPLACES THE PREVIOUS SEVERE THUNDERSTORM WARNING FOR 
GREENWOOD COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3758 9578 3761 9618 3777 9613 3778 9572
TIME...MOT...LOC 2126Z 290DEG 17KT 3765 9608

HAIL...1.00IN
WIND...60MPH

$$

CARUSO
4 follow-up statements
130 
WWUS53 KICT 222135
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
435 PM CDT THU MAY 22 2014

KSC073-205-207-222230-
/O.CON.KICT.SV.W.0110.000000T0000Z-140522T2230Z/
GREENWOOD KS-WILSON KS-WOODSON KS-
435 PM CDT THU MAY 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WOODSON...NORTHWESTERN WILSON AND SOUTHEASTERN GREENWOOD COUNTIES
UNTIL 530 PM CDT...

AT 433 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FALL RIVER...
AND MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
FALL RIVER AND COYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3758 9578 3761 9613 3777 9608 3778 9572
TIME...MOT...LOC 2136Z 290DEG 17KT 3763 9602

HAIL...1.00IN
WIND...60MPH

$$

DARMOFAL
432 
WWUS53 KICT 222148
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
448 PM CDT THU MAY 22 2014

KSC073-205-207-222230-
/O.CON.KICT.SV.W.0110.000000T0000Z-140522T2230Z/
GREENWOOD KS-WILSON KS-WOODSON KS-
448 PM CDT THU MAY 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
WOODSON...NORTHWESTERN WILSON AND SOUTHEASTERN GREENWOOD COUNTIES
UNTIL 530 PM CDT...

AT 445 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FALL RIVER...
AND MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHERN WOODSON AND WESTERN WILSON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3758 9578 3761 9605 3770 9602 3778 9572
TIME...MOT...LOC 2149Z 289DEG 22KT 3760 9592

HAIL...1.00IN
WIND...60MPH

$$
779 
WWUS53 KICT 222151
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
451 PM CDT THU MAY 22 2014

KSC073-207-222201-
/O.CAN.KICT.SV.W.0110.000000T0000Z-140522T2230Z/
GREENWOOD KS-WOODSON KS-
451 PM CDT THU MAY 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WOODSON AND
SOUTHEASTERN GREENWOOD COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3770 9575 3769 9575 3758 9578 3761 9596
      3762 9596 3770 9596 3773 9574 3773 9573
TIME...MOT...LOC 2151Z 284DEG 12KT 3761 9588

$$

KSC205-222230-
/O.CON.KICT.SV.W.0110.000000T0000Z-140522T2230Z/
WILSON KS-
451 PM CDT THU MAY 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WILSON COUNTY UNTIL 530 PM CDT...

AT 448 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF FREDONIA...AND MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL WILSON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3770 9575 3769 9575 3758 9578 3761 9596
      3762 9596 3770 9596 3773 9574 3773 9573
TIME...MOT...LOC 2151Z 284DEG 12KT 3761 9588

HAIL...1.00IN
WIND...60MPH

$$

DARMOFAL
646 
WWUS53 KICT 222205 RRA
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
505 PM CDT THU MAY 22 2014

KSC205-222216-
/O.CAN.KICT.SV.W.0110.000000T0000Z-140522T2230Z/
WILSON KS-
505 PM CDT THU MAY 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WILSON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3770 9575 3769 9575 3758 9578 3761 9596
      3762 9596 3770 9596 3773 9574 3773 9573
TIME...MOT...LOC 2206Z 284DEG 12KT 3760 9582

$$

DARMOFAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:26 PM CDT, 1 hour earlier.

Area forecast discussion, May 22, 3:26 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
326 PM CDT THU MAY 22 2014

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 325 PM CDT THU MAY 22 2014

LATE AFTERNOON/EARLY THIS EVENING
PERSISTENT CONVECTION FROM EARLIER THIS MORNING WENT UPSCALE
ALONG THE ASSOCIATED OUTFLOW ACROSS THE FLINT HILLS EARLY THIS
AFTERNOON. INTERSECTION OF STORM ON MESOSCALE OUTLFLOW AND THE
SYNOPTIC STATIONARY FRONT APPARENTLY PRODUCED BRIEF ROPE TORNADO
EAST OF ROSALIA NEAR GREENWOOD/BUTLER COUNTY LINE. SPC MESO
DATA SHOWED MLCAPE OF 1500-2000 J/KG WITH SOME LOW LEVEL CAPE
AIDING INITIAL UPDRAFTS. THIS CONVECTION WAS ASSOCIATED WITH
RESIDUAL WEAK MESO VORT AND SHOULD CONTINUE TO FOSTER STORMS
IN THE WARM/UNSTABLE AIRMASS INTO THE EARLY EVENING ACROSS
SOUTHEAST KANSAS AND THE FLINT HILLS.

LATER TONIGHT THROUGH SUNDAY
ADDITIONAL CONVECTION IS EXPECTED ACROSS THE HIGH PLAINS WHICH
MAY SUPPORT A COUPLE COMPLEX OF STORMS OVERNIGHT. WEAK STEERING
FLOW WILL MAKE IT A BIT DIFFICULT TO PORTEND WHERE CONVECTION
MAY IMPACT THE FORECAST AREA. HOWEVER WILL SHOW A GENERAL
UPTWEAK WITH MODEST POPS OVERNIGHT ACROSS THE ENTIRE AREA.
THE SHORT TERM MODELS ARE SOMEWHAT MORE IN AGREEMENT WITH A
SIGNAL FOR ORGANIZED CONVECTION TO AFFECT MUCH OF THE AREA
LATE FRIDAY INTO EARLY SATURDAY...AND WILL SHOW RELATIVELY
HIGHER POPS IN THESE TIME PERIODS. OTHERWISE...WITH LITTLE OR
NO CAPPING THROUGH SATURDAY...CHANCES FOR CONVECTION WILL REMAIN
IN THE FORECAST ALONG THE QUASI-STATIONARY FRONT. THIS FRONT
WILL WEAKEN AS IT SHIFTS NORTH DURING SUNDAY WITH INCREASING
SOUTHERLY FLOW ACROSS THE AREA. FOCUS FOR MORE ORGANIZED
CONVECTION SHOULD BE SITUATED ACROSS WESTERN KANSAS DURING THE
AFTERNOON., HOWEVER AS A SHORTWAVE EJECTS OUT ACROSS THE AREA
INTO SUNDAY NIGHT...BETTER CHANCES FOR CONVECTION SHOULD
AGAIN TRANSLATE EAST ACROSS MUCH OF THE AREA.

TEMPERATURES WILL REMAIN A LITTLE BIT ABOVE SEASONAL CLIMO
THOUGH NOT NEARLY AS HOT AS RECENT DAYS.

DARMOFAL

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 325 PM CDT THU MAY 22 2014

THE MAIN CHALLENGE IS THE HANDLING OF THE REMNANT CLOSED
UPPER LOW ACROSS THE PLAINS THROUGH EARLY NEXT WEEK. THE
ECMWF HOLDS ON TO THIS A BIT LONGER WHICH WOULD LINGER
PRECIP/CONVECTIVE CHANCES ACROSS SOUTHEAST KANSAS. FOR NOW
WILL MAKE LITTLE CHANGE TO THE GOING FORECAST.

KED

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1230 PM CDT THU MAY 22 2014

A LINE OF SHOWERS AND THUNDERSTORMS EXTENDED ACROSS PORTIONS OF
CENTRAL AND SOUTH CENTRAL KANSAS. THIS LINE WAS MOVING SLOWLY
EASTWARD ACROSS THE AREA AND WILL IMPACT KICT BETWEEN 1830Z AND
1915Z WITH TRANSIENT MVFR CIGS OR LOWER BRIEFLY POSSIBLE. AN
OUTFLOW BOUNDARY WAS ALSO MOVING SOUTH ACROSS SOUTHEAST KANSAS AND
MAY PROVIDE AN ADDITIONAL FOCUS FOR DEEP MOIST CONVECTION DURING
THE AFTERNOON HOURS POSSIBLY IMPACTING KCNU. WE'RE EXPECTING A
LULL IN THE ACTIVITY BEHIND THIS LINE BEFORE ADDITIONAL SHOWERS
AND THUNDERSTORMS APPROACH FROM THE HIGH PLAINS AFTER 04-05Z.
UNCERTAINTY REMAINS IN HOW FAR EAST THE STORMS WILL SURVIVE BEFORE
DIMINISHING AFTER 07-09Z.

MWM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    66  82  65  81 /  40  50  60  50
HUTCHINSON      64  80  64  81 /  50  50  60  50
NEWTON          64  80  64  80 /  40  50  60  60
ELDORADO        64  80  64  80 /  40  50  60  60
WINFIELD-KWLD   66  83  65  82 /  40  50  50  50
RUSSELL         62  78  62  81 /  40  40  60  50
GREAT BEND      63  78  63  80 /  50  40  60  50
SALINA          63  80  64  81 /  40  40  60  50
MCPHERSON       64  80  64  80 /  40  50  60  50
COFFEYVILLE     67  83  66  83 /  40  40  40  50
CHANUTE         65  81  65  81 /  40  40  40  50
IOLA            64  80  65  80 /  50  40  40  60
PARSONS-KPPF    66  83  65  82 /  40  40  40  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, May 22, 4:06 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
406 PM CDT THU MAY 22 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-232115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
406 PM CDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A FEW STRONG TO MARGINALLY SEVERE STORMS WILL CONTINUE TO AFFECT
PARTS OF SOUTHEAST KANSAS AND THE SOUTHERN FLINT HILLS INTO EARLY
THIS EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF GOLF BALL
SIZE HAIL AND DAMAGING WINDS TO 70 MPH. A FEW FUNNEL CLOUDS AND
A BRIEF TORNADO WILL ALSO BE POSSIBLE.

ADDITIONAL STORMS ARE POSSIBLE LATER TONIGHT ACROSS THE ENTIRE
AREA. WHILE ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED...A FEW
STRONG STORMS WITH SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SUMMER LIKE WEATHER PATTERN WILL BRING ADDITIONAL CHANCES FOR
THUNDERSTORMS FOR FRIDAY THROUGH WEDNESDAY. THE BEST CHANCE FOR
STORMS WILL BE FRIDAY NIGHT INTO EARLY SATURDAY AND AGAIN ON
SUNDAY NIGHT. STRONG AND A FEW MARGINALLY SEVERE STORMS WILL
REMAIN POSSIBLE THROUGH THE MEMORIAL HOLIDAY WEEKEND. SOME
STORMS MAY ALSO CONTAIN LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS A REMOTE POSSIBILITY EARLY THIS
EVENING ACROSS SOUTHEAST KANSAS AND THE SOUTHERN FLINT HILLS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

In the hours before

Special weather statement, May 22, 2:54 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
254 PM CDT THU MAY 22 2014

KSZ069-070-222030-
BUTLER-GREENWOOD-
254 PM CDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  WESTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...

* UNTIL 330 PM CDT

* AT 248 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 12 MILES WEST OF EUREKA...MOVING
  EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF WESTERN GREENWOOD COUNTY.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3803 9634 3762 9637 3776 9662 3794 9659
TIME...MOT...LOC 1954Z 278DEG 9KT 3784 9648

MCGUIRE
Local storm report, May 22, 3:06 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
306 PM CDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TORNADO          13 ENE EL DORADO        37.89N 96.64W
05/22/2014                   BUTLER             KS   EMERGENCY MNGR

            MULTIPLE REPORTS OF ROPE TORNADO BY PUBLIC. RELAYED BY EM
            VIA 800 MHZ

&&

SMF
Local storm report, May 22, 3:22 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
322 PM CDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND GST     16 ENE EL DORADO        37.91N 96.59W
05/22/2014  E60 MPH          BUTLER             KS   PUBLIC

            RELAYED BY GREENWOOD EM

&&

SMF
Special weather statement, May 22, 3:28 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
328 PM CDT THU MAY 22 2014

KSZ093-222100-
COWLEY-
328 PM CDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 400 PM CDT

* AT 327 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF GEUDA SPRINGS...OR
  10 MILES SOUTHWEST OF WINFIELD...MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WINFIELD...ARKANSAS CITY AND STROTHER FIELD AIRPORT.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3707 9715 3727 9714 3728 9684 3705 9685
      3704 9715
TIME...MOT...LOC 2028Z 280DEG 13KT 3719 9711

MCGUIRE
Local storm report, May 22, 3:39 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
339 PM CDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             5 W EUREKA              37.82N 96.38W
05/22/2014  E0.75 INCH       GREENWOOD          KS   EMERGENCY MNGR

&&

SMF
Special weather statement, May 22, 4:07 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
407 PM CDT THU MAY 22 2014

KSZ071-222130-
WOODSON-
407 PM CDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN WOODSON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 430 PM CDT

* AT 406 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF NEOSHO FALLS...OR 9
  MILES EAST OF YATES CENTER...MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEOSHO FALLS.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3777 9553 3778 9570 3797 9575 3804 9552
      3788 9552 3782 9552
TIME...MOT...LOC 2107Z 247DEG 8KT 3788 9558

MCGUIRE

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 1:17 AM CDTSpecial Weather StatementICTRussell28 min
May 22, 1:28 AM CDTSpecial Weather StatementICTRussell32 min
May 22, 1:53 AM CDTSpecial Weather StatementICTLincoln22 min
May 22, 2:22 AM CDTSpecial Weather StatementICTLincoln23 min
May 22, 1:54 PM CDTSpecial Weather StatementICTChase36 min
May 22, 2:01 PM CDTSevere Thunderstorm WarningICTButler, Chase44 min
May 22, 2:54 PM CDTSpecial Weather StatementICTGreenwood36 min
May 22, 3:00 PM CDTSevere Thunderstorm WarningICTGreenwood45 min
May 22, 3:28 PM CDTSpecial Weather StatementICTCowley32 min
May 22, 3:43 PM CDTSevere Thunderstorm WarningICTGreenwood47 min
May 22, 4:03 PM CDTSevere Thunderstorm WarningICTCowley42 min
May 22, 4:05 PM CDTSevere Thunderstorm WarningICTElk40 min
May 22, 4:07 PM CDTSpecial Weather StatementICTWoodson23 min
May 22, 4:28 PM CDTSpecial Weather StatementICTAllen32 min
May 22, 4:40 PM CDTSevere Thunderstorm WarningICTElk, Wilson65 min
May 22, 5:00 PM CDTSpecial Weather StatementICTNeosho30 min
May 22, 5:19 PM CDTSpecial Weather StatementICTAllen26 min
May 22, 5:40 PM CDTSpecial Weather StatementICTNeosho35 min
May 22, 6:13 PM CDTSpecial Weather StatementICTMontgomery47 min
May 22, 6:29 PM CDTSpecial Weather StatementICTHarper46 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.